Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Severe hair loss, hair thinning on crown, top of head, dandruff. Family history of baldness. Will minoxidil prove beneficial?

I am a 34 year guy and have thin hair, hair loss problem. Since 25 yr age. Now I have very thin hair at the crown and top of my head. My father also have thin hair but he is not bald. Moreover he had thick hair till 45-50yr of age. I have chronic dandruf problem which I take care by anti dandruff shampoo. Now I am thinking of using minoxidil solution. My question is - will it be beneficial for me and secondly which product is best?
Asked On : Mon, 2 Jul 2012
Answers:  1 Views:  140
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for writing to us.
In your case severe dandruff could have led to hair fall. Another cause could definitely be male pattern baldness.
So the treatment should be somrthing that clears off dandruff and helps regrow hair
Use a ketoconazole tar based( like protar k) or ketoconazole salicylic acid based shampoo every alternate day till dandruff clears off. Use a mild steroid lotion( beclomethasone lotion ) in night over scalp. Once dandruff is controlled, continue with shampoo once in a week and stop the steroid lotion. Instead start using minoxidil 5 percent solution twice in a day. With regular use of say three to four months, response can be seen. If the hair fall is extensive other options like scalp mesotherapy can be tried.
Hope that helped
Answered: Sat, 20 Jul 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor